Texas, 2021Drought in Texas, April 1 to 30, 2021
April 1 to 30, 2021 · NWS EWX · 4 events in 4 counties and zones
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect. The Texas A&M Agrilife Texas Crop and Weather Report stated there were dry conditions across the district, rangeland and pastures were declining, dryland crops were showing moisture stress, and producers were supplementing livestock and wildlife diets.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 31, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 31, 10:51 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1151 PM CDT Wed Mar 31 2021
.AVIATION...
VFR conditions prevail across the region with some VFR clouds with
bases around 6-7kft from just south of AUS into the San Antonio
sites. This VFR cloud deck should erode by morning. Winds remain
breezy for SAT/SSF with weaker speeds at AUS/DRT. Winds speeds will
remain elevated through the tomorrow before really slacking off
tomorrow at sunset. Otherwise, no major impacts are expected this TAF
period.
&&
PREV DISCUSSION... /ISSUED 233 PM CDT Wed Mar 31 2021/
SHORT TERM (Tonight through Thursday Night)...
The region is currently sitting in the wake of a strong cold front
that moved through this morning. Strong northerly winds are being
felt across the area with wind gusts reaching 35+ mph at times.
These winds will continue through this evening before relaxing
overnight and veering to more of an easterly direction. A wind
advisory remains in effect for the portions Hill Country and I-35
corridor through 6PM. Clouds will also decrease throughout the
remainder of today with a clearing line stretching from Spofford to
Jarrell as of this writing. Lower dewpoints are also filtering into
the region which has resulted in RH minimums this afternoon dropping
to 25-30 percent for western areas. Given the elevated winds,
elevated near critical fire weather conditions will be in place
through this evening for areas along the Rio Grande and Edwards
Plateau.
Clearing skies, relaxing winds, and drier conditions will allow
temperatures to cool efficiently overnight and temperatures to drop
into the mid to upper 30s for portions of the Hill Country and 40s
for the rest of South-Central Texas. The exception being our far
southwestern zones where cloud cover seems likely to hold through
daybreak Thursday morning, temperatures for these locations may
remain in the 50s.
Temperatures for Thursday will run about 5 degrees below normal.
Surface high pressure continues to track east of the region allowing
southerly flow to return for counties along the Rio Grande during
the afternoon hours and returning for eastern areas by the end of
the short-term period.
LONG TERM (Friday through Wednesday)...
Friday remains under the influence of some upper ridging leaving the
area fair and dry. In the lower levels, winds will shift back of the
east then southeast, increasing moisture. This will lead to slightly
warmer overnight lows Friday night, a little closer to seasonal
normals. Meanwhile, an upper low located over the Pacific Coast will
move inland near Baja California. The models are still split on the
progression of this low. The Euro opens it up and flattens it out as
it crosses the Desert Southwest, while the GFS has a more aggressive
wave breaking down the ridge. Increased cloudiness on Saturday and
Sunday with only slight rain chances have been added to Saturday
afternoon's forecast. By early next week, ridging takes back over and
a warming trend is introduced that could bring us into the 90s by
mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 41 69 42 69 48 / 0 0 0 0 0
Austin Bergstrom Intl Airport 41 69 40 71 47 / 0 0 0 0 0
New Braunfels Muni Airport 43 71 41 72 48 / 0 0 0 0 0
Burnet Muni Airport 37 66 41 68 48 / 0 0 0 0 -
Del Rio Intl Airport 45 71 50 72 55 / 0 0 0 0 10
Georgetown Muni Airport 38 68 40 69 47 / 0 0 0 0 -
Hondo Muni Airport 43 71 43 72 49 / 0 0 0 0 -
San Marcos Muni Airport 41 69 40 70 46 / 0 0 0 0 0
La Grange - Fayette Regional 42 68 40 70 47 / 0 0 0 0 0
San Antonio Intl Airport 45 69 45 71 50 / 0 0 0 0 -
Stinson Muni Airport 46 70 44 72 50 / 0 0 0 0 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Hampshire
Long-Term...17
Hazardous weather outlook, Mar 31, 6:19 PM CST, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
719 PM CDT Wed Mar 31 2021
TXZ171>173-183>194-202>209-217>225-228-020030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
719 PM CDT Wed Mar 31 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Tonight.
A few wind gusts to 30 mph out of the NE are possible overnight.
Otherwise, no hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Elevated fire weather conditions are possible Thursday across
much of the area with humidity values below 20 percent. Winds at
20 feet should remain below 15mph for the most part.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Dimmit
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Dimmit forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.423, -99.757 (the zone’s center; the record gives no point)
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect. The Texas A&M Agrilife Texas Crop and Weather Report stated there were dry conditions across the district, rangeland and pastures were declining, dryland crops were showing moisture stress, and producers were supplementing livestock and wildlife diets.
Drought, Frio
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Frio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect. The Texas A&M Agrilife Texas Crop and Weather Report stated there were dry conditions across the district, rangeland and pastures were declining, dryland crops were showing moisture stress, and producers were supplementing livestock and wildlife diets.
Drought, Karnes
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Karnes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect. The Texas A&M Agrilife Texas Crop and Weather Report stated there were dry conditions across the district, rangeland and pastures were declining, dryland crops were showing moisture stress, and producers were supplementing livestock and wildlife diets.
Drought, Zavala
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Zavala forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.866, -99.761 (the zone’s center; the record gives no point)
Another dry month moved Karnes County into Severe (D2) Drought category and kept Dimmit in Extreme (D3) Drought and Frio and Zavala in D2. All four counties had outdoor burn bans in effect. The Texas A&M Agrilife Texas Crop and Weather Report stated there were dry conditions across the district, rangeland and pastures were declining, dryland crops were showing moisture stress, and producers were supplementing livestock and wildlife diets.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Wildfire in California, April 1 to 4, 20211 death · 1 injured · $3.0 million · 11 events
- Winter Weather in Ohio, April 1, 20216 injured · $800,000 · 2 events
- Drought in New Mexico, April 1 to 30, 202141 events
- Drought in North Dakota, April 1 to 30, 202129 events
- Frost and Freeze in Kentucky, April 1 to 3, 202122 events
- Drought in Colorado, April 1 to 30, 202121 events
- Frost and Freeze in Illinois, April 1 to 3, 202119 events
- Drought in New Mexico, April 1 to 30, 202117 events
- Drought in Texas, April 1 to 30, 202115 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 1, 202114 events
- Drought in Texas, April 1 to 30, 202114 events
- Drought in Arizona, April 1 to 30, 202114 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954970, 954971, 954972, 954973.